Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 33, NWS Charleston, SC

June 4, 2019Charleston County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2019, 4:11 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2019, 4:11 PM EDT (20:11 UTC)
Expired
Jun 4, 2019, 5:00 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:45 PM EDTTSTM WND DMG3 Nw Jacksonboro, SCTREE DOWN AT PARKERS FERRY RD AND JACKSONBORO RD. TIME ESTIMATED BASED ON SC HWY PATROL REPORT AND RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS52 KCHS 042011
SVRCHS
SCC019-029-035-042100-
/O.NEW.KCHS.SV.W.0033.190604T2011Z-190604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
411 PM EDT Tue Jun 4 2019

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 500 PM EDT.

* At 411 PM EDT, a severe thunderstorm was located 13 miles south of
  Givhans Ferry State Park, moving south at 15 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Meggett, Cottageville, Adams Run, Jacksonboro and Ashepoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3294 8035 3264 8029 3268 8061 3296 8049
TIME...MOT...LOC 2011Z 007DEG 13KT 3285 8043 

HAIL...1.00IN
WIND...70MPH
 
$$

MTE
2 follow-up statements
290 
WWUS52 KCHS 042036
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
436 PM EDT Tue Jun 4 2019

SCC035-042046-
/O.CAN.KCHS.SV.W.0033.000000T0000Z-190604T2100Z/
Dorchester SC-
436 PM EDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3285 8039 3278 8032 3264 8029 3268 8061
      3291 8051 3292 8051
TIME...MOT...LOC 2036Z 011DEG 10KT 3282 8045 

$$

SCC019-029-042100-
/O.CON.KCHS.SV.W.0033.000000T0000Z-190604T2100Z/
Charleston SC-Colleton SC-
436 PM EDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CHARLESTON AND COLLETON COUNTIES...

At 436 PM EDT, a severe thunderstorm was located 13 miles southeast
of Walterboro, moving south at 10 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Meggett, Adams Run, Jacksonboro and Ashepoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3285 8039 3278 8032 3264 8029 3268 8061
      3291 8051 3292 8051
TIME...MOT...LOC 2036Z 011DEG 10KT 3282 8045 

HAIL...1.50IN
WIND...70MPH
 
$$

MTE
109 
WWUS52 KCHS 042048
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
448 PM EDT Tue Jun 4 2019

SCC019-029-042100-
/O.CON.KCHS.SV.W.0033.000000T0000Z-190604T2100Z/
Charleston SC-Colleton SC-
448 PM EDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CHARLESTON AND COLLETON COUNTIES...

At 448 PM EDT, a severe thunderstorm was located 14 miles southeast
of Walterboro, moving south at 15 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Jacksonboro and Ashepoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3284 8042 3279 8038 3265 8037 3268 8061
      3286 8053 3288 8048
TIME...MOT...LOC 2048Z 008DEG 13KT 3278 8046 

HAIL...1.50IN
WIND...70MPH
 
$$

MTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:59 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 4, 3:59 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
359 PM EDT Tue Jun 4 2019

.SYNOPSIS...
High pressure will move off the coast tonight then remain
anchored offshore through late week while a surface trough
lingers over Georgia and the Carolinas. A series of upper level
disturbances are expected to result in periods of unsettled
weather this weekend into early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
This evening: Radar imagery late this afternoon depicted several
thunderstorm clusters, mainly across our interior zones. SPC
mesoanalysis continues to show MLCAPE of around 2000 J/kg,
DCAPEs over 1000 J/kg, and 0-6 km shear of 30-35 knots. These
parameters have been supportive of strong to severe thunderstorms.
The threat for additional severe storms will continue for the
next few hours, and a Severe Thunderstorm Watch remains in
effect until 8 PM for all counties. The main hazards are
damaging wind gusts and large hail. In addition, PWATs of 1.60
inches and weak storm motions could result in heavy downpours
and possibly some localized ponding on roadways.

Tonight: High pressure north of the area will shift offshore.
Any lingering convection will largely diminish with loss of
heating after sunset. The remainder of the night should be
mostly dry, although it is worth noting that a couple models
indicate isolated showers late within low level convergence
along the coast. Have opted to keep PoPs below 20%. Temperatures
will be fairly mild, with lows mainly in the low to mid 70s.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday and Thursday: Sfc high pressure will slide offshore,
becoming centered over the western Atlantic while weak low pressure
lingers across the Southeast. Aloft, a ridge of high pressure will
extend across the area initially, but should gradually trend weaker
as a series of h5 shortwaves round its northern periphery and toward
the Mid-Atlantic and Southeast coasts. Given the pattern, conditions
should follow more of a summerlike scenario with late morning and
afternoon convection that increases in coverage during peak diurnal
heating each day. PWATs up to 2.0 inches along with weak wind fields
suggest some thunderstorms capable of producing at least moderate
rains locally. Although the severe weather risk remains low, a fair
amount of instability and forcing associated with h5 shortwave
energy and seabreeze circulations supports a few pulse like
thunderstorms capable of being strong with heavy rain and gusty
winds. High temps should remain a few degrees above normal, peaking
in the mid/upper 80s near the coast and lower 90s inland. Overnight
lows should remain mild, ranging in the low/mid 70s.

Friday: Most guidance holds a backdoor cold front to the north of
the area to start off this weekend, but a light southerly flow south
of this front and well ahead of an approaching low pressure system
to the west will likely contribute to deeper moisture lvls over the
Southeast. Overall confidence remains low in regards to how much
precip occurs across the area, but areas well inland should see a
greater chance of showers and thunderstorms during peak heating.
Numerous showers and thunderstorms remain in forecast, mainly along
and west of the I-95 corridor. High temps should be limited a degree
or two due to greater shower/thunderstorm coverage and clouds. In
general, highs should peak in the upper 80s to around 90 degrees.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Confidence remains good that periods of unsettled weather will
develop over the weekend and continue into early next week as
upper troughing and deep moisture prevail. Occasional convective
rains are expected during this period. Showers and tstms may
become numerous at times during the peak diurnal period with
brief heavy rains. Global models lack agreement on the
strength/alignment of the upper trough and we still cap rain
chances at 50-60 percent during daytime periods. Temps are
expected to be near climo during the period.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Mainly VFR through 18z Wednesday. Brief flight restrictions
possible within afternoon showers and thunderstorms. Have kept
VCTS for now, and will amend if necessary based on latest radar
trends. Otherwise, gusty southeast/east winds will subside after
sunset.

Extended Aviation Outlook: Brief flight restrictions are possible
due to afternoon/evening showers and thunderstorms each day.
Greatest chances of flight restrictions should occur this
weekend.

&&

.MARINE...
Tonight: Surface high pressure to the north will shift into the
Atlantic, allowing east/southeast flow to become more southerly
with time. Elevated speeds of 15 to 20 knots this evening should
decrease overnight, with 10 to 15 knots by daybreak. Seas
generally 2 to 4 feet. Strong to severe thunderstorms are
possible this evening. A Severe Thunderstorm Watch continues for
the nearshore coastal waters, including the CHS Harbor, until 8
PM.

Wednesday through Saturday: A southerly component should prevail mid
to late week as the waters remain along the western edge of high
pressure becoming centered over the western Atlantic. Winds will
mainly remain 15 kt or less with seas no higher than 2-3 ft. The
gradient could strengthen over the weekend as low pressure moves
into the Mississippi Valley region, however models differ on the
surface pattern during this time period. It appears convection will
eventually become more common over the waters beyond late week as
deep moisture increases and diurnal convergence strengthens.

&&

.TIDES/COASTAL FLOODING...
Another round of shallow coastal flooding is expected with the
evening high tide. Onshore and elevated easterly to southeasterly
flow will help keep tidal departures running high. The
astronomical high tide in CHS Harbor is 6.40 ft MLLW, so we
would only need a 0.6 ft departure to reach shallow coastal
flooding thresholds. Based on latest trends, this level should
easily be exceeded and could even reach near moderate flood
levels. We are expecting the tidal peak to be between 7.3 and
7.6 ft. At Ft Pulaski, the astronomical high tide is around 8.3,
so we would need a little less than a foot departure to reach
the minor flooding threshold of 9.2 ft. Our current forecast
shows the tide peaking between 9.2 and 9.5 ft. Thus, we have
issued a Coastal Flood Advisory for the entire coast from 8 PM
to midnight.

The combination of astronomical influences on onshore winds
will lead to elevated tides. Minor coastal flooding will be
possible with the evening high tides through at least Wednesday,
mainly for the SC coast.

&&

.EQUIPMENT...
WFO Charleston SC will only conduct upper-air soundings at 12Z
until further notice due to a shortage of helium.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory from 8 PM this evening to midnight EDT
     tonight for GAZ117-119-139-141.
SC...Coastal Flood Advisory from 8 PM this evening to midnight EDT
     tonight for SCZ048>051.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ330.

&&

NEAR TERM...ETM
SHORT TERM...DPB
LONG TERM...
AVIATION...DPB/ETM
MARINE...DPB/ETM
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 4, 1:44 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
144 PM EDT Tue Jun 4 2019

GAZ117-119-139-141-SCZ048>051-051745-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
144 PM EDT Tue Jun 4 2019

...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Severe Thunderstorm Watch.

Coastal Flooding: Minor to moderate coastal flooding is expected to
occur with the evening high tide. A Coastal Flood Advisory will be
needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Coastal Flooding: Minor coastal flooding will be possible with the
evening high tides through at least Wednesday. Coastal Flood
Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
051745-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
144 PM EDT Tue Jun 4 2019

...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-051745-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
144 PM EDT Tue Jun 4 2019

...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-051745-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
144 PM EDT Tue Jun 4 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jun 4, 3:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT TUE JUN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     3 ESE COTTAGEVILLE      32.92N  80.44W
06/04/2019                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN AT WILD TURKEY LANE AND COTTAGEVILLE HWY.
            TIME ESTIMATED BASED ON SC HIGHWAY PATROL WEBSITE.

&&

EVENT NUMBER CHS1900368

RJB
Local storm report, Jun 4, 3:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT TUE JUN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND DMG     SYLVANIA                32.75N  81.64W
06/04/2019                   SCREVEN            GA   911 CALL CENTER

            TREE DOWN ON EAST OGEECHEE ST IN SYLVANIA. EXACT
            LOCATION UNKNOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1900369

RJB
Special weather statement, Jun 4, 3:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
355 PM EDT Tue Jun 4 2019

GAZ137-140-141-042030-
Inland McIntosh-Coastal McIntosh-Long-
355 PM EDT Tue Jun 4 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...

At 354 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Doctortown to
near Everett, and moving east at 35 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
Darien, Tibet, Townsend, Cox, Ridgeville, Carnigan and Eulonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3129 8142 3133 8144 3135 8152 3143 8161
      3145 8162 3147 8161 3150 8165 3154 8166
      3155 8169 3158 8170 3160 8173 3169 8165
      3157 8144 3130 8135 3129 8136 3130 8137
      3129 8138
TIME...MOT...LOC 1954Z 282DEG 30KT 3165 8178 3134 8161
Special weather statement, Jun 4, 3:59 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
359 PM EDT Tue Jun 4 2019

SCZ043-044-050-042030-
Charleston-Inland Colleton-Dorchester-
359 PM EDT Tue Jun 4 2019

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND DORCHESTER COUNTIES...

At 359 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cottageville, or 10 miles south of Givhans
Ferry State Park, moving south at 15 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Cottageville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3293 8047 3293 8035 3278 8036 3280 8056
TIME...MOT...LOC 1959Z 013DEG 12KT 3289 8042

MTE
Local storm report, Jun 4, 4:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT TUE JUN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     4 E COTTAGEVILLE        32.93N  80.41W
06/04/2019                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN AT COTTAGEVILLE HWY AND CAMP BUDDY RD. TIME
            ESTIMATED BASED ON SC HIGHWAY PATROL REPORT.

&&

EVENT NUMBER CHS1900370

RJB
Local storm report, Jun 4, 4:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT TUE JUN 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             2 SSW PORTAL            32.51N  81.95W
06/04/2019  E1.50 INCH       BULLOCH            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL THE SIZE OF PING PONG
            BALLS ALONG METTER ROAD NEAR THE BANKS DAIRY ROAD
            INTERSECTION.

&&

EVENT NUMBER CHS1900371

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:36 AM EDTSmall Craft AdvisoryCHS16 hr
Jun 4, 2:39 PM EDTSpecial Weather StatementCHSDorchester36 min
Jun 4, 2:51 PM EDTSpecial Weather StatementCHSDorchester24 min
Jun 4, 2:54 PM EDTSpecial Weather StatementCHSAllendale51 min
Jun 4, 3:16 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester44 min
Jun 4, 3:25 PM EDTCoastal Flood AdvisoryCHS9 hr
Jun 4, 3:57 PM EDTSevere Thunderstorm WarningCHSHampton63 min
Jun 4, 3:59 PM EDTSpecial Weather StatementCHSColleton31 min
Jun 4, 4:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton47 min
Jun 4, 5:31 PM EDTSpecial Weather StatementCHSHampton29 min
Jun 4, 5:48 PM EDTSpecial Weather StatementCHSColleton27 min
Jun 4, 6:09 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper51 min
Jun 4, 6:17 PM EDTSpecial Marine WarningCHS118 min
Jun 4, 6:32 PM EDTSpecial Weather StatementCHSBeaufort28 min
Jun 4, 6:39 PM EDTSevere Thunderstorm WarningCHSBeaufort51 min
Jun 4, 6:47 PM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton, Jasper88 min
Jun 4, 7:47 PM EDTSpecial Marine WarningCHS28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.